Thunderstorm Wind, Woods
- When
- August 29, 12:15 PM CST
- Where
- Woods County, 13.49 mi NNE of Camp Houston
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.980, -99.000
A line of thunderstorms moved southward out of Kansas during the early afternoon of the 29th, with an isolated severe wind gust received across far northern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A line of thunderstorms moved southward out of Kansas during the early afternoon of the 29th, with an isolated severe wind gust received across far northern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 29, 11:06 AM CST, 1 hour 9 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1206 PM CDT Sun Aug 29 2021 ...New SHORT TERM, AVIATION... .SHORT TERM... (This evening through Monday) Issued at 1205 PM CDT Sun Aug 29 2021 Scattered showers and a few thunderstorms are expected in northwest Oklahoma today. These are associated with weak thunderstorm outflows to the north generated near a weakening surface front. Additionally, increasing mid-level moisture and backing surface winds on the far northwest periphery of influence of Hurricane Ida may produce some showers/storms in southeastern Oklahoma today. With very weak flow aloft over OK, showers/storms could produce small areas of very heavy rainfall before dissipating. Any showers/storms are expected to dissipate after sunset with only low chances remaining east of I- 35 Monday afternoon. && .LONG TERM... (Monday through Saturday) Issued at 326 AM CDT Sun Aug 29 2021 Low rain chances will return Monday generally east of Highway 81, and will be slightly higher over northern OK closer to mid to upper shortwave trough. In addition, subtle sfc trough will result in some weak convergence near the Red River during the afternoon, as Ida lifts north into southwest MS. Monday will be the coolest day this forecast period thanks to increasing moisture within the layer and decreasing thicknesses. A cold front is still expected to stall to our NE Tuesday evening and for now will not include any mentionable PoPs into our FA. However, would not be surprised if some SChcs need to be introduced in subsequent forecasts if front makes it a bit further southwest and speeds up. By Wed, an upper ridge will move back overhead, and likely dominate the forecast at least thru late week. An opportunity for more of a WNW flow aloft scenario seems possible into the weekend and early next week, along with a possible cold front nearing OK, so SChcs will return to at least northern OK in the extended periods. && .AVIATION... (18Z TAFS) Issued at 1205 PM CDT Sun Aug 29 2021 VFR, with temporary MVFR cumulus this afternoon, is expected through midday Monday. Any thunderstorms over southern or northwestern Oklahoma would be too isolated for inclusion in TAFs. Winds will remain mostly under 12 knots. && .UPPER AIR... Issued at 604 AM CDT Sun Aug 29 2021 No upper air flights are planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 89 71 93 / 10 10 0 0 Hobart OK 69 91 70 96 / 10 10 0 0 Wichita Falls TX 72 92 72 96 / 10 10 0 0 Gage OK 67 90 67 96 / 20 10 0 0 Ponca City OK 70 91 69 93 / 10 20 10 10 Durant OK 72 92 72 94 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....08 AVIATION...09
Hazardous Weather Outlook National Weather Service Norman OK 1201 PM CDT Sun Aug 29 2021 OKZ004>048-050>052-TXZ083>090-301715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1201 PM CDT Sun Aug 29 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms are possible today mainly across portions of far northwestern Oklahoma, and along and east of Interstate 35. Localized heavy rainfall and wind gusts up to 40 mph will be the main hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... There are low thunderstorm chances on Monday across eastcentral and southeast Oklahoma. Localized heavy rainfall and wind gusts up to 40 mph will be the main hazards. Low thunderstorm chances will return to northern Oklahoma Saturday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
111 PM CDT Sun Aug 29 2021
OKZ004>006-010-291845-
Woodward OK-Alfalfa OK-Harper OK-Woods OK-
111 PM CDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of Woods, northeastern
Harper, northwestern Alfalfa and northern Woodward Counties through
145 PM CDT...
At 110 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles west of Hardtner to 10 miles northeast
of Freedom to near Selman. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alva, Freedom, Burlington, Capron, Alabaster Caverns State Park and
Camp Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9834 3674 9857 3669 9934 3700 9958
TIME...MOT...LOC 1810Z 287DEG 19KT 3702 9872 3685 9895 3681 9946
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WRThe Vance AFB radar (KVNX), 82 km away, was scanning. The volume nearest the first event began at 18:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 982712.